MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 2 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 2 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6721-0230
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414)
Date of Event 01/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding infection involving an accolade stem was reported.The event was not confirmed.Method & results: product evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: a review of the available medical records with a consulting clinician indicated that the medical record does not include bacteriology reports, histopathology confirming metalosis or examination of the explanted components to confirm impingement.Based upon the information available for review, no determination can be made regarding the cause of this clinical event.Product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot and sterile lot indicated.Conclusion: it was reported that the patient had right hip infection.Also it was noted that the patient had undergone failed hip replacement secondary to impingement and severe metallosis.A review of the available medical records by the consulting clinician noted that the available information was not sufficient to determine the cause of the event.No further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.The internal investigation of sterilization process and records confirmed the product met sal 10-6 per corresponding iso standards.A capa trend analysis was conducted for the reported failure mode and concluded infection is most likely a result from other factors not necessarily related to the device in the healthcare facility setting.
 
Event or Problem Description
As reported: "this patient was participating in stryker's restoration adm x3 study.As per the adverse event form, the "patient reports pain in outer aspect of hip.Physician notes trochanteric tenderness and no neurovascular deficit." the hip was aspirated and there was found to be a right hip infection.As per the operative notes, the patient was revised due to a "failed hip replacement secondary to impingement and severe metallosis."" update (b)(6) 2018: per reporter: "the infection was never clinically confirmed.The infection was suspected, but ended up being the metallosis that is mentioned.".

Brand Name
SIZE 2 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7659116
Report Number0002249697-2018-02037
Device Sequence Number1064718
Product Code LPH
UDI-Device Identifier04546540669476
UDI-Public04546540669476
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number6721-0230
Device Lot Number46148208
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient Weight61